Two lots of Novo-Gesic Forte/Acetaminophen recalled due to labelling error that may lead to overdose and in the most severe cases, death
- Starting date:
- October 6, 2021
- Type of communication:
- Source of recall:
- Health Canada
- Important Safety Information, Product Safety, Labelling and Packaging
- General Public, Healthcare Professionals
- Identification number:
Novo-Gesic Forte/Acetaminophen tablets, 500 mg strength
Label on affected products incorrectly states that consumers can take 9 to 12 tablets a day of the 500 mg tablets. To prevent overdose, the total amount of acetaminophen taken in a day from all sources should not exceed 4,000 mg or 8 tablets of 500 mg.
What to do:
Stop using the recalled products. If you think you or a family member has taken too much acetaminophen, call your local poison control centre or emergency health care services immediately. Consult a health care professional if you have used any of these products and have questions.
Teva Canada is recalling two lots of Novo-Gesic Forte/Acetaminophen tablets, sold in 500 mg tablets, due to a labelling error that could result in a person exceeding the maximum daily dosage for acetaminophen.
The label on the bottle of affected products incorrectly states, "do not take more than 4,000 mg (12 tablets) in 24 hours." However, the number of tablets should be eight (8) based on the maximum daily dose of 4,000 mg, not twelve (12).
Consumers referring to the incorrect directions for use could ingest doses of acetaminophen ranging from 4,500 to 6,000 mg (9-12 tablets) in 24 hours and experience symptoms of acetaminophen overdose.
Signs of acetaminophen overdose include nausea, vomiting, lethargy, sweating, loss of appetite and pain in the upper part of the abdomen or stomach. Abdominal pain may be the first sign of liver damage and may not be apparent for 24 to 48 hours. Liver damage may result in liver failure or, in the most severe cases, death.
The affected products were distributed in Canada starting August 3, 2021.
Health Canada is monitoring the company’s recall. If additional safety information is identified, Health Canada will take appropriate action and inform Canadians as needed.
|Product Name||DIN||Lot #||Expiration Date|
Novo-Gesic Forte 500mg tablets
What you should do
- Stop using the recalled products and return them to the pharmacy/store where they were purchased.
- If you think you or a family member has taken too much acetaminophen, call your local poison control centre right away.
- Consult a health care professional if you have used any of these products and have questions.
- Contact Teva Canada by calling 1-800-268-4129, or emailing firstname.lastname@example.org, if you have questions about the recall.
- Report any health product-related side effects or complaints to Health Canada.
Select thumbnail to enlarge - opens in a new window